Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 27, NWS Pocatello, ID

October 16, 2016

NWS Pocatello, ID issued this wind advisory at Oct 16, 2016, 2:59 AM MDT. It took effect at Oct 16, 2016, 3:31 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2016, 2:59 AM MDT (08:59 UTC)
In effect from
Oct 16, 2016, 3:31 AM MDT
Expired
Oct 16, 2016, 1:06 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

952 
WWUS75 KPIH 160859
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
259 AM MDT SUN OCT 16 2016


IDZ020-021-170000-
/O.NEW.KPIH.WI.Y.0027.161016T1700Z-161017T0000Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
259 AM MDT SUN OCT 16 2016

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT
THIS EVENING. 

* IMPACTS/TIMING...BETWEEN 11 AM MDT AND 6 PM MDT THIS EVENING.
  HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG AND GUSTY CROSS
  WINDS ON STATE HIGHWAY 33 THROUGH MUD LAKE AND US ROUTE 20 AND
  26 THROUGH ATOMIC CITY. STRONG WINDS WILL ALSO BE FELT ON
  INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS.  

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. 

* LOCATIONS...THE SNAKE PLAIN FROM AMERICAN FALLS AND CRATERS OF
  THE MOON NATIONAL MONUMENT TO DUBOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
3 follow-up statements
304 
WWUS75 KPIH 160931
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
331 AM MDT SUN OCT 16 2016


IDZ017-170000-
/O.EXB.KPIH.WI.Y.0027.161016T0931Z-161017T0000Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN
331 AM MDT SUN OCT 16 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* IMPACTS/TIMING...UNTIL 6 PM MDT THIS EVENING. HIGH PROFILE
  VEHICLES WILL EXPERIENCE STRONG AND GUSTY CROSS WINDS ON STATE
  HIGHWAY 24 BETWEEN BURLEY AND SHOSHONE AND US ROUTE 20 THROUGH
  PICABO AND CRATERS OF THE MOON NATIONAL MONUMENT.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS...THE EASTERN MAGIC VALLEY INCLUDING RICHFIELD AND
  BURLEY AND INTERSTATE 84 BETWEEN BURLEY AND AMERICAN FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ020-021-170000-
/O.EXT.KPIH.WI.Y.0027.161016T0931Z-161017T0000Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO
331 AM MDT SUN OCT 16 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* IMPACTS/TIMING...UNTIL 6 PM MDT THIS EVENING. HIGH PROFILE
  VEHICLES WILL EXPERIENCE STRONG AND GUSTY CROSS WINDS ON STATE
  HIGHWAY 33 THROUGH MUD LAKE AND US ROUTE 20 AND 26 THROUGH
  ATOMIC CITY. STRONG WINDS WILL ALSO BE FELT ON INTERSTATE 15
  BETWEEN IDAHO FALLS AND DUBOIS.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS...THE SNAKE PLAIN FROM AMERICAN FALLS AND CRATERS OF 
  THE MOON NATIONAL MONUMENT TO DUBOIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
603 
WWUS75 KPIH 161449
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
849 AM MDT SUN OCT 16 2016

IDZ017-021-161600-
/O.CAN.KPIH.WI.Y.0027.000000T0000Z-161017T0000Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO
849 AM MDT SUN OCT 16 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

STRONG FRONTAL WINDS THAT PASSED THROUGH THE REGION EARLIER THIS
MORNING HAVE ALREADY BEGUN TO SUBSIDE AND WIND SPEEDS ACROSS THE
LOWER SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY ARE CURRENTLY
BELOW ADVISORY LEVELS. STRONG WINDS ALOFT WILL LIKELY MIX DOWN
TOWARD THE SURFACE AGAIN THIS AFTERNOON BUT ARE EXPECTED TO REMAIN
BELOW ADVISORY LEVELS. HENCE...THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

IDZ020-162030-
/O.CON.KPIH.WI.Y.0027.000000T0000Z-161017T0000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
849 AM MDT SUN OCT 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG AND GUSTY
  CROSS WINDS ON INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS AND
  ACROSS THE INL.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH ABOUT 3 TO 6 PM MDT
  BEFORE SUBSIDING.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS...THE UPPER SNAKE RIVER PLAIN...PRIMARILY ACROSS THE
  ARCO DESERT...INL AND MUD LAKE REGIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
706 
WWUS75 KPIH 161906
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
106 PM MDT SUN OCT 16 2016


IDZ020-162015-
/O.CAN.KPIH.WI.Y.0027.000000T0000Z-161017T0000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
106 PM MDT SUN OCT 16 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY FOR THE REMAINDER OF THIS AFTERNOON. 

STRONG GUSTY WINDS CONTINUED ACROSS INL THIS AFTERNOON BUT LARGELY
REMAINED BELOW ADVISORY CRITERIA. THUS THE WIND ADVISORY FOR THE
REMAINDER OF THIS AFTERNOON HAS BEEN CANCELLED IN ANTICIPATION OF
WINDS DROPPING OFF FURTHER LATER THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 16, 2:54 AM MDT, 5 minutes earlier.

Area forecast discussion, Oct 16, 2:54 AM MDT, 5 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
254 AM MDT SUN OCT 16 2016

...CORRECTED DATE/TIMES MENTIONED IN THE AVIATION SECTION...

.DISCUSSION...Strong shortwave lifting across Idaho this
morning and is causing widespread rain across the area.
Snow levels are around 6500 to 7000 ft as the wave
passes. Expect the heaviest precip to subside around
sunrise as the upper system passes, though instability
in the cool air behind the wave is resulting in some
early morning lightning activity near Boise. Snow amounts
look to be highest in the northern Wasatch range in
southeast Idaho, which may receive about 3 to 5 inches
today. We should also see gusty winds develop over the
area with 30 to 35 mph wind speeds this afternoon across
the Snake Plain.

A second round of moderate to heavy rain is expected tonight as
another shortwave and surface cold front make their way into
Idaho. The heaviest precip will be starting this afternoon over
the South Central and Southeastern Highlands and spreading to
the Central Mountains from about 03Z to 12Z in the overnight
hours. Snow levels in the Central mountains during this second
round will be from about 6000 to 6500 ft, but model snow amounts
have fallen slightly to 3-5 inches for that area. Snow amounts
for the Caribou Highlands and the Northern Wasatch have increased
however, and those areas should see 5 to 8 inches tomorrow night
with snow levels 8000 ft dropping to 7000 ft. The post-frontal
winds Monday afternoon look to be stronger than today's...possibly
40 to 50 mph. Along with the cold front, instability will be
present to possibly result in thunder Monday afternoon.

The third and final round of precip will begin on Tuesday as an
upper trough begins to exit the coastal waters. Snow levels are
low enough to possibly see a light dusting on the benches, but
overall amounts above 6000 ft should be in the 1 to 3 inch range.
Expect drier weather through the remainder of the period.
Hinsberger
&&

.AVIATION...Showers currently over the Snake Plain advance east of
KIDA, KPIH and likely KDIJ by about 15Z. So ceilings expected to
improve and remain VFR most of the day at those sites. KSUN will
take a little longer until 16-17Z. winds in the Snake Plain this
afternoon Southwest 25 to 35 kts between 17 and 23Z. This evening
precipitation band advances back north with an elevated warm frontal
band and ceilings drop back to MVFR at KPIH and KBYI around 17/03-
04Z. Another wave off the Pacific comes in late tonight and early
Monday morning. Another round of strong Southwest winds expected in
the Snake Plain on Monday with frontal band passing in the
afternoon. snow levels this morning near 7000 feet elevation at KSUN
sloping to near 7900 feet elevation at KPIH. By 17/00Z snow level at
KSUN will be near 6600 feet and KPIH near 6500 feet. 17/12Z KSUN
snow levels possibly 200 to 400 feet above the field, possibly a
-RA/SN situation. RS

&&

.FIRE WEATHER...Very moisture rich westerlies off the Pacific
continue across Southeast Idaho today. The second in a series of
embedded waves is crossing the Snake Plain, Southern Sawtooth Forest
and Caribou-Targhee Forest today. There is one twist, that band of
precipitation moves back north early this evening, possibly as far
north as Kimama and Aberdeen through about midnight before being
shunted off to the east, just as the third wave in the series off
the Pacific approaches from the west. Overnight snow levels dip to
near 6500 feet in the central mountains where 1 to 5 inches
accumulation is possible in the upper elevations. Looks like some of
the very moist air is being diverted along the southern border
Sunday Evening, taking some away from the Galena Summit area. This
afternoon will be windy in the Snake Plain with the passage of a
cold front, an advisory has been issued. A second and stronger front
is expected Monday afternoon. Southwest winds in the Upper snake
Plain Monday will be 30 to 4o mph with gusts closer to 50 mph. The
fourth and what should be the last wave in the series is still on
track to come through on Tuesday. After that, a ridge of high
pressure builds in and will bring warmer temperatures and drier
conditions the last half of the week. RS

&&

.PIH Watches/Warnings/Advisories...
Wind Advisory from 11 AM this morning to 6 PM MDT this evening
for IDZ020-021.

&&

In the hours before

Special weather statement, Oct 15, 9:28 PM MDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
928 PM MDT SAT OCT 15 2016

IDZ018-019-022>025-031-032-161200-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...ST. ANTHONY...
ASHTON...ISLAND PARK...DRIGGS...VICTOR...MALAD CITY...OAKLEY...
ROCKLAND...HENRY...SODA SPRINGS...DOWNEY...LAVA HOT SPRINGS...
PRESTON...MONTPELIER...HAILEY...KETCHUM...BELLEVUE...ARCO...
CHALLIS...MACKAY
928 PM MDT SAT OCT 15 2016

...RAIN AND HIGH ELEVATION SNOW LIKELY THROUGH TUESDAY...

A STORM WILL BRING SEVERAL ROUNDS OF RAIN AND HIGH ELEVATION SNOW
TO THE AREA. EXPECT SNOWFALL AMOUNTS OF 6 TO 10 INCHES ABOVE 8000
FEET. COLDER AIR WILL ARRIVE MONDAY WITH SNOW LEVELS FALLING TO
6500 FEET. 1 TO 4 INCHES IS POSSIBLE MONDAY AND MONDAY NIGHT FROM
6500 FEET TO 8000 FEET. THE VALLEYS INCLUDING THE SNAKE PLAIN AND
MAGIC VALLEY COULD SEE BETWEEN A QUARTER AND THREE QUARTERS OF AN
INCH OF RAIN.

ANYBODY PLANNING OUTDOOR ACTIVITIES, INCLUDING HUNTERS, SHOULD
PREPARE FOR THE WET WEATHER. MINOR ISOLATED FLOODING OR MUDSLIDES IS
POSSIBLE, ESPECIALLY AROUND RECENT WILDFIRES.

VALLE

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 8:15 PM MDTSpecial Weather StatementPIHJefferson45 min
Oct 16, 2:10 PM MDTWind AdvisoryPIH28 hr

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.